Asymptotic Stability Region of Slotted Aloha
2012 (English)In: IEEE Transactions on Information Theory, ISSN 0018-9448, Vol. 58, no 9, 5841-5855 p.Article in journal (Refereed) Published
We analyze the stability of standard, buffered, slotted-Aloha systems. Specifically, we consider a set of users, each equipped with an infinite buffer. Packets arrive into user i's buffer according to some stationary ergodic Markovian process of intensity lambda(i). At the beginning of each slot, if user i has packets in its buffer, it attempts to transmit a packet with fixed probability p(i) over a shared resource/channel. The transmission is successful only when no other user attempts to use the channel. The stability of such systems has been open since their very first analysis in 1979 by Tsybakov and Mikhailov. In this paper, we propose an approximate stability condition that is provably exact when the number of users grows large. We provide theoretical evidence and numerical experiments to explain why the proposed approximate stability condition is extremely accurate even for systems with a restricted number of users (even two or three).
Place, publisher, year, edition, pages
2012. Vol. 58, no 9, 5841-5855 p.
Aloha, mean-field asymptotics, random multiple access, stability
Electrical Engineering, Electronic Engineering, Information Engineering
IdentifiersURN: urn:nbn:se:kth:diva-103142DOI: 10.1109/TIT.2012.2201333ISI: 000307892800014ScopusID: 2-s2.0-84865369947OAI: oai:DiVA.org:kth-103142DiVA: diva2:559390
FunderICT - The Next Generation
QC 201210092012-10-092012-10-042013-04-11Bibliographically approved